Georgia, 2014Damaging Winds in Georgia, January 11, 2014
January 11, 2014 · NWS CHS · 6 events in 5 counties and zones
A strong cold front pushed through during the afternoon, triggering scattered thunderstorms with a few reaching severe criteria. A Tornado Watch was in effect.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through during the afternoon, triggering scattered thunderstorms with a few reaching severe criteria. A Tornado Watch was in effect.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jan 11, 2:05 PM EST, 22 minutes earlier.
Area forecast discussion, Jan 11, 2:05 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EST SAT JAN 11 2014
...ISOLATED DAMAGING WINDS AND TORNADOES POSSIBLE INTO EARLY
EVENING...
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS
AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL BUILD SUNDAY AND
QUICKLY MOVE OFF THE COAST MONDAY...BEFORE ANOTHER COLD FRONT
MOVES THROUGH THE AREA BY TUESDAY MORNING. HIGH PRESSURE WILL
REBUILD DURING THE MIDDLE OF NEXT WEEK...WITH YET ANOTHER COLD
FRONT APPROACHING BY FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...TORNADO WATCH NOW IN EFFECT FOR SOUTHEAST SC/GA UNTIL 8
PM.
FORECAST PRETTY MUCH ON TRACK EARLY THIS AFTERNOON. LATEST RADAR
IMAGERY INDICATES SOME SHOWERS PUSHING ACROSS SOUTHEAST SC/GA WITH
THE MAIN LINE OF STRONGER CONVECTION BEGINNING TO ENCROACH FROM
THE WEST...ACROSS CENTRAL SC/GA. THE LATEST MESOSCALE DISCUSSION
FROM THE STORM PREDICTION CENTER STATED THAT EITHER A SEVERE TSTM
OR TORNADO WATCH WILL LIKELY BE ISSUED BY 2 PM FOR SOUTHEAST
SC/GA. THIS APPEARS REASONABLE BASED ON THE LATEST SPC
MESOANALYSIS SHOWING MUCAPE AROUND 2000 J/KG ACROSS SE GA AHEAD OF
THE LINE ALONG WITH 45-50 KT OF EFFECTIVE BULK SHEAR. ISOLATED
SEVERE STORMS WITH DAMAGING WINDS STILL LIKELY THE MAIN HAZARD BUT
CANNOT RULE OUT A FEW TORNADOES IN SUCH AN ENVIRONMENT. EVEN
OUTSIDE THUNDERSTORMS IT WILL BE A BREEZY DAY WITH GUSTS NEAR 35
MPH AT TIMES...ESPECIALLY OVER THE BRIDGES AND OVERPASSES AROUND
THE CHARLESTON METRO. HIGHS SHOULD MAINLY TOP OUT IN THE MID 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...CONDITIONS WILL RAPIDLY IMPROVE THIS EVENING AS THE
PRIMARY CONVECTIVE LINE PUSHES OFFSHORE AND THE COLD FRONT MOVES
THROUGH. EXPECT CLEARING TO OCCUR DURING THE EVENING HOURS WITH
MAINLY CLEAR SKIES DEVELOPING BY MIDNIGHT...IF NOT SOONER. LOWS
WILL RANGE FROM THE LOWER 40S WELL INLAND TO THE UPPER 40S AT THE
BEACHES.
SUNDAY...DRY HIGH PRESSURE WILL BUILD IN THE WAKE OF THE DEPARTING
COLD FRONT...YET PROGRESSIVE FLOW ALOFT WILL PULL THE CENTER OF
THE HIGH QUICKLY TOWARD THE NEARBY ATLANTIC WATERS. COLD ADVECTION
WILL BE WEAK BEHIND THE FRONT...AND WITH WIND DIRECTIONS REMAINING
GENERALLY WEST/SOUTHWEST...EXPECT ONLY A SLIGHT COOLING TREND TO
OCCUR. HIGH TEMPERATURES IN THE MID TO UPPER 60S WILL BE COOLER
THAN THE PREVIOUS DAY...YET STILL BE WELL ABOVE SEASONAL NORMALS.
AN AMPLIFYING LONG WAVE TROUGH ACROSS THE CENTRAL PLAINS AFTER
MIDNIGHT WILL SUPPORT BRIEF DOWNSTREAM HEIGHT RISES...AND WHEN
COMBINED WITH WARM ADVECTION WITHIN BACKING LOW LEVEL FLOW...LOW
TEMPERATURES IN THE UPPER 30S INLAND TO LOW 40S NEAR THE COAST
WILL ALSO BE SEVERAL DEGREES WARMER THAN AVERAGE.
MONDAY...SOUTHERN STREAM SHORTWAVE ENERGY TRACKING ACROSS THE GULF
OF MEXICO WILL SPIN UP A SURFACE WAVE ALONG THE WESTERN PERIPHERY
OF THE RETREATING ATLANTIC HIGH PRESSURE. THERE REMAINS NOTABLE
DISAGREEMENT BETWEEN MODEL SOLUTIONS REGARDING THE STRENGTH AND
TRACK OF THIS LOW PRESSURE WAVE AND TRAILING FRONT AS THEY
PROGRESS TOWARD THE FORECAST AREA THROUGH THE DAY. IN GENERAL...A
SOLID TAP INTO GULF MOISTURE WILL SUPPORT A SWATH OF PRECIPITATION
ASSOCIATED WITH THE SYSTEM...AND EXPECT RAIN CHANCES TO INCREASE
FROM SOUTHWEST TO NORTHEAST DURING THE LATE AFTERNOON TO EVENING
TIME FRAME. WARM ADVECTION AND PRE-FRONTAL COMPRESSION WILL
SUPPORT TEMPERATURES PEAKING IN THE MID TO UPPER 60S...EVEN AS
CLOUD COVER GRADUALLY INCREASES. THE BEST RAIN POTENTIAL ACTUALLY
APPEARS TO OCCUR OVERNIGHT INTO EARLY TUESDAY MORNING..AS THE
SURFACE LOW LIFTS NORTH/NORTHEAST AND PULLS THE FRONT INTO THE
REGION. LOW TEMPERATURES WILL BE QUITE MILD AS A RESULT...ONLY
FALLING INTO THE UPPER 40S TO AROUND 50 DEGREES.
TUESDAY...THE SYNOPTIC PATTERN REMAINS A BIT UNSETTLED EVEN AFTER
THE FRONT MOVES OFFSHORE...WITH ANOTHER LARGE AREA OF UPPER LEVEL
ENERGY SWEEPING SOUTHEAST FROM THE GREAT LAKES REGION. RAIN
CHANCES WILL DECREASE DURING THE MORNING HOURS BEHIND THE
DEPARTING COLD FRONT. HOWEVER DRY SURFACE HIGH PRESSURE IN ITS
WAKE WILL BECOME SUPPRESSED TO THE SOUTH...AS YET ANOTHER FRONT
DRIVEN BY THE AMPLIFYING UPPER SHORTWAVE DESCENDS FROM THE OHIO
VALLEY LATE IN THE DAY. ONCE AGAIN...DOWNSLOPE FLOW AND THE LACK
OF SOLID COLD ADVECTION WILL SUPPORT ABOVE NORMAL HIGH TEMPERATURES
IN THE MID 60S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE DEEPENING UPPER TROUGH WILL SHIFT OVER THE EAST COAST STATES
ON WEDNESDAY...WITH A DRY COLD FRONT MOVING ACROSS THE REGION
EARLY IN THE DAY. THERE APPEARS TO BE MORE NOTABLE COLD ADVECTION
BEHIND THIS FRONT...AND EXPECT HIGH TEMPERATURES TO BE SUPPRESSED
IN THE MID 50S UNDER MOSTLY CLEAR SKIES ON WEDNESDAY. LOW
TEMPERATURES WEDNESDAY NIGHT WILL BE THE COLDEST SEEN IN
DAYS...AS LIGHT WINDS AND LITTLE TO NO CLOUD COVER SET UP IDEAL
RADIATIONAL COOLING CONDITIONS. A NEARLY ZONAL UPPER PATTERN ON
THURSDAY WILL BE RATHER TRANSIENT...AS BROAD TROUGHING BECOMES THE
DOMINANT FEATURE ALOFT FRIDAY AND SATURDAY. CONSIDERING DRY
SURFACE HIGH PRESSURE WILL ALSO SETTLE OVER THE REGION...EXPECT
TEMPERATURES TO BE GENERALLY BELOW NORMAL AND RAIN CHANCES TO
REMAIN BELOW 15 PERCENT THROUGH THE EXTENDED FORECAST PERIOD.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
KCHS...LOW STRATUS IS RELUCTANT TO LIFT MUCH SO FAR AND THE TERMINAL
WILL TEETER NEAR HIGH-END IFR AND LOW-END MVFR CEILINGS THROUGH MID
AFTERNOON. ISOLATED SHRA WILL OCCUR UNTIL THE MAIN LINE OF HEAVIER
SHRA/TSRA MOVES IN DURING FROM 2130-24Z. THIS LINE WILL BE ACCOMPANIED
BY AT LEAST PREVAILING MVFR IF NOT LOWER CONDITIONS DUE TO HEAVY
RAINS...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS WILL
GRADUALLY IMPROVE WITH THE PASSAGE OF A COLD FRONT TONIGHT...LEADING
TO VFR WEATHER BY 05Z. OUTSIDE OF CONVECTION WINDS WILL BE
CONCERN...WITH SW WINDS AVERAGING 20-25 KT WITH GUSTS TO NEAR 30 KT
THROUGH THE AFTERNOON. WINDS COULD GUST BRIEFLY TO 40 KT OR MORE
WITH THE PASSAGE OF THE SQUALL LINE LATE IN THE DAY/THIS
EVENING...BEFORE DROPPING OFF TONIGHT TO AROUND 10-15 KT.
HOWEVER...WINDS OFF THE DECK REMAIN ELEVATED FOR SEVERAL HOURS
AROUND 40 KT...THUS OUR REASONING FOR INCLUDING LOW LEVEL WIND SHEAR
FROM 00-05Z.
KSAV...SLOW IMPROVEMENT OF THE LOW CEILINGS/VSBYS FROM THIS MORNING
HAS FINALLY GIVEN WAY TO MVFR CONDITIONS AND MAYBE EVEN BRIEFLY TO
VFR CEILINGS. HOWEVER...THE UPSTREAM LINE OF CONVECTION MOVES
THROUGH FROM 2100-2330Z...ACCOMPANIED BY HEAVY RAINS...GUSTY
WINDS...FREQUENT LIGHTNING AND AT LEAST MVFR IF NO LOWER CONDITIONS.
VFR WEATHER WILL RETURN BY 04Z TONIGHT. OUTSIDE OF CONVECTION WE
LOOK FOR SW WINDS WILL AVERAGE 15-20 KT WITH GUSTS TO AT LEAST 25 KT
AT TIMES THIS AFTERNOON. WIND SHEAR AS PER VAD WIND PROFILE FROM
KCLX AND THE KCHS 18Z SOUNDING SUPPORTS WIND SHEAR EARLY IN THE TAF
PERIOD UNTIL SURFACE WINDS INCREASE. CONVECTIVE GUSTS COULD BRIEFLY
PEAK NEAR OR MORE THAN 40 KT IF STRONGER STORMS IMPACT THE AIRFIELD.
WINDS WILL STEADILY DIMINISH TONIGHT...BUT NEVER LOWER THAN AROUND
8-12 KT.
EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SHOWERS/MVFR
CONDITIONS LATE MONDAY INTO EARLY TUESDAY DUE TO ANOTHER FRONTAL
SYSTEM. GUSTY SURFACE WINDS TO IMPACT THE TERMINALS WEDNESDAY.
&&
.MARINE...
TODAY...THE RISK FOR WIDESPREAD DENSE SEA FOG WILL LINGER INTO THE
AFTERNOON AS WARM/MOIST AIR FLOWS OVER THE COLD SHELF WATERS.
OTHERWISE...SOUTH/SOUTHWEST WINDS WILL INCREASE TODAY AS A COLD
FRONT DRAWS CLOSER AND STRONG LOW-LEVEL WINDS REMAIN OVER THE AREA.
EXPECT WINDS 15-20 KT OVER NEARSHORE WATERS AND 20-25 KT OVER OFFSHORE
WATERS WHERE THE GREATER INSTABILITY/VERTICAL MIXING WILL BE. SEAS WILL
RISE TO 4-7 FT NEARSHORE WATERS AND 6-8 FT OFFSHORE WATERS. A LINE
OF STRONG TO SEVERE TSTMS WILL LIKELY APPROACH THE LOCAL MARINE
AREA LATE IN THE AFTERNOON...ALTHOUGH A FEW STRONG SHOWERS/TSTMS
MAY POP OVER THE OUTER GA WATERS PRIOR TO THIS. SPECIAL MARINE
WARNINGS MAY BE NEEDED DUE TO STRONG WIND GUSTS OVER 50 KT AND
POSSIBLE WATERSPOUTS.
TONIGHT...THE SQUALL LINE WILL PUSH ACROSS THE WATERS THIS EVENING
AND BE FOLLOWED BY THE COLD FRONT. WINDS WILL QUICKLY SHIFT WEST
WITH THE FRONT AND INCREASE WITH THE ONSET OF COLD AIR ADVECTION.
WINDS LOOK TO PEAK 20-25 KT NEARSHORE WATERS AND 25-30 KT OFFSHORE
WATERS. RIGHT NOW WINDS LOOK TO REMAIN BELOW GALE FORCE...ALTHOUGH
A BRIEF STINT OF 35 KT WINDS WILL BE POSSIBLE. WILL MAINTAIN SMALL
CRAFT ADVISORIES FOR ALL WATERS...EXCLUDING THE CHARLESTON HARBOR.
OFFSHORE WINDS WILL HAVE A DECAYING EFFECT OF SEAS OVER THE
NEARSHORE WATERS WITH SEAS SUBSIDING BY ABOUT 1-2 FT...BUT SEAS OF
6-8 FT WILL LINGER OVER THE OFFSHORE WATERS WHERE THE FETCH WILL
BE CONSIDERABLY LONGER.
SUNDAY THROUGH WEDNESDAY...LINGERING SMALL CRAFT ADVISORIES WILL
BE ABLE TO END BY SUNDAY MORNING/EARLY AFTERNOON...AS SURFACE HIGH
PRESSURE RAPIDLY BUILDS OVER THE REGION IN THE WAKE OF THE COLD
FRONT. MARINE CONDITIONS WILL THEN REMAIN RATHER QUIET THROUGH THE
DAYTIME HOURS ON MONDAY. A WAVE OF LOW PRESSURE IN THE GULF OF
MEXICO WILL LIFT TOWARD THE SOUTHEAST STATES LATE MONDAY...LIKELY
PULLING A COLD FRONT OFF THE COAST BY TUESDAY MORNING. EXPECT A
SURGE IN SOUTHERLY WINDS AHEAD OF THE SYSTEM EARLY TUESDAY...WITH
THE POTENTIAL FOR ONLY MARGINAL ADVISORY-LEVEL WINDS ACROSS
PORTIONS OF THE WATERS. A MORE SOLID SURGE INTO SMALL CRAFT
ADVISORY CONDITIONS WILL OCCUR WITHIN COLD ADVECTION AND WESTERLY
FLOW BEHIND A SECONDARY COLD FRONT MOVING THROUGH THE AREA EARLY
WEDNESDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ330-350-
352-354-374.
SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR AMZ330-352-354.
SMALL CRAFT ADVISORY UNTIL 8 AM EST SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...33
MARINE...Hazardous weather outlook, Jan 11, 1:51 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EST SAT JAN 11 2014
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
151 PM EST SAT JAN 11 2014
...TORNADO WATCH 5 IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
151 PM EST SAT JAN 11 2014
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...TORNADO WATCH 5 IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ374-121000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
151 PM EST SAT JAN 11 2014
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jan 11, 11:54 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1154 AM EST SAT JAN 11 2014
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1154 AM EST SAT JAN 11 2014
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING AHEAD OF A COLD
FRONT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING
WINDS IN EXCESS OF 60 MPH WITH A SLIGHTLY LESS RISK OF TORNADOES.
THE PERIOD OF GREATEST CONCERN FOR SEVERE THUNDERSTORMS WILL BE
FROM 1 PM UNTIL 8 PM...EARLIEST INLAND AND LATEST AT THE COAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...INCLUDING
EMERGENCY MANAGEMENT OFFICIALS...SHOULD CONTINUE TO MONITOR THE
LATEST CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR LOCATION.
CHECK THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/CHS OR
LISTEN TO NOAA WEATHER RADIO FOR THE LATEST FORECAST AND WARNING
INFORMATION.
&&
Thunderstorm Wind, Candler
- When
- January 11, 2:27 PM EST to 2:29 PM EST
- Where
- Candler County, 5.37 mi SSE of Aline
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 32.300, -82.130
County Warning Point reported a tree down at the 3700 block of Highway 23.
Thunderstorm Wind, Long
- When
- January 11, 3:25 PM EST to 3:27 PM EST
- Where
- Long County, 1.81 mi NW of Bayview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 31.720, -81.750
Trained Spotter reported a powerline down off of Macon Street.
Thunderstorm Wind, Liberty
- When
- January 11, 3:47 PM EST to 3:49 PM EST
- Where
- Liberty County, 1.36 mi WNW of Riceboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 31.740, -81.450
County Warning Point reported a tree down on EB Cooper Highway, near Riceboro.
Thunderstorm Wind, Liberty
- When
- January 11, 3:47 PM EST to 3:49 PM EST
- Where
- Liberty County, 2.24 mi SE of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -81.400
County Warning Point reported a tree down at the intersection of Cay Creek and Charlie Butler Road.
Thunderstorm Wind, Bryan
- When
- January 11, 3:53 PM EST to 3:55 PM EST
- Where
- Bryan County, 2.15 mi NNW of Ellabell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -81.490
County Warning Point reported a tree down on Black Creek Church Road.
Thunderstorm Wind, Chatham
- When
- January 11, 4:28 PM EST to 4:30 PM EST
- Where
- Chatham County, 1.76 mi W of Burnside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.950, -81.150
County Warning Point reported a powerline down near the intersection of Coffee Bluff Road and White Bluff Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, January 11, 20141 death · 4 injured · $1.4 million · 75 kt wind · 22 events
- Damaging Winds in Florida, January 11, 20141 injured · $212,000 · 55 kt wind · 57 events
- Tornado and Flash Flooding in Georgia, January 11, 20142 injured · $200,000 · EF0 · 24 events
- Flash Flood in New York, January 11, 2014$700,000 · 1 event
- Tornadoes and Damaging Winds in Virginia, January 11, 2014$196,000 · EF0 · 12 events
- Flood in Arkansas, January 11, 20142 injured · $40,000 · 1 event
- Flooding in New York, January 11, 2014$47,000 · 5 events
- Damaging Winds in Maryland, January 11, 2014$32,000 · 52 kt wind · 3 events
- Flash Flooding in New York, January 11, 2014$30,000 · 2 events
- Flooding in Vermont, January 11 to 13, 2014$25,000 · 5 events
- Winter Storm and High Wind in Wyoming, January 11 to 14, 201479 kt wind · 23 events
- Lightning Strikes and Strong Wind in Massachusetts, January 11, 2014$19,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493461, 493462, 493463, 493464, 493465, 493466.